Georgia, 2011

Damaging Winds in Georgia, June 25, 2011

June 25, 2011 · NWS JAX · 3 events in 3 counties and zones

A weak surface front across southeast Georgia and the sea breeze fronts produced scattered storms across a moist and unstable air mass during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A weak surface front across southeast Georgia and the sea breeze fronts produced scattered storms across a moist and unstable air mass during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 1:31 PM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 25, 1:31 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EDT SAT JUN 25 2011

.SYNOPSIS...UPPER TROF EXTENDS FROM THE APPALACHIAN MOUNTAINS TO
THE FL PANHANDLE WITH A WEAK SHORTWAVE NEAR THE GA/SC BORDER. SFC
FRONTAL BOUNDARY EXTENDS FROM THE MID-ATLANTIC REGION INTO N GA.
THICK CLOUDINESS HAS GRADUALLY SHIFTED SE LEAVING THE NW 1/3 OF
THE AREA PARTLY CLOUDY. ATLANTIC AND GULF SEABREEZES HAVE
PROGRESSED INLAND ABOUT 5 MILES. SHOWERS AND TSTMS HAVE BEGUN TO
DEVELOP...MOSTLY NEAR AND S OF A KGNV TO KSGJ LINE WHERE SHEARED
MID-LEVEL VORTICITY IS LOCATED. ANOTHER NARROW AND BROKEN LINE OF
CONVECTION IS DEVELOPING FROM NEAR KSSI TO S OF KHOE...LIKELY DUE
TO ANOTHER WEAK PVA AXIS AND DIFFERENTIAL HEATING ON THE BACK SIDE
OF THE THICKER CLOUDINESS. 2 PM TEMPS RANGE ARE GENERALLY IN THE
LOWER 90S IN SUNNIER AREAS TO THE UPPER 80S IN CLOUDIER LOCALES
AND NEAR THE ATLC COAST.

.SHORT TERM...TSTMS WILL CONTINUE TO DEVELOP...MAINLY OVER THE SE
1/3 OF THE AREA...HELPED ALONG BE SEABREEZE AND OUTFLOW
INTERACTIONS. DYNAMIC SUPPORT WILL BE WANING FOR SECONDARY LINE OF
STORMS...BUT THEY WILL PROBABLY CONTINUE UNTIL LATE AFTERNOON DUE
TO FURTHER DIFFERENTIAL HEATING AND SEABREEZE INTERACTION.

DIURNAL CONVECTION WILL CONTINUE THRU THE REMAINDER OF THE SHORT
TERM WITH ENHANCEMENT FROM BOTH THE DEEPER MOISTURE TO THE S AND
THE FRONTAL TROF TO THE N. BEST CHANCES FOR PRECIP ON SUN WILL BE
OVER THE EXTREME S ZONES ONCE AGAIN WITH MORE UNIFORM POPS BY MON
AFTERNOON. UPPER RIDGE WILL REBUILD JUST S OF THE AREA...SENDING
TEMPS BACK UP TO SEVERAL DEGREES ABOVE NORMAL.

.LONG TERM...UPPER RIDGE TO THE S IS EXPECTED TO WEAKEN ONCE
AGAIN...LEAVING THE AREA CLOSE TO NORMAL FOR TEMPS AND PRECIP THRU
THE PERIOD. LITTLE CHANGE WAS MADE TO THE EXISTING FORECAST.

&&

.AVIATION...TEMPO TSRA IN TAFS TIL 23Z WHEN CONVECTION SHOULD START
DECREASING. IFR CONDITIONS WILL OCCUR BRIEFLY IN HEAVY
SHOWERS...OTHERWISE MOSTLY VFR.

&&

.MARINE...NOT MUCH CHANGE THE NEXT FEW DAYS. SURFACE HIGH TO SOUTH
AND TROUGHING TO THE NORTH WILL MAINTAIN A SOUTHWEST FLOW AT LESS
THAN 15 KNOTS...BECOMING SOUTHEAST WITH DAILY SEABREEZE DEVELOPMENT.
SEAS REMAINING MOSTLY 2 TO 3 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  97  72  96 /  20  30  30  40
SSI  75  92  76  91 /  10  20  20  30
JAX  72  95  73  93 /  20  30  20  40
SGJ  73  91  74  91 /  20  30  20  30
GNV  70  94  71  94 /  20  50  30  40
OCF  71  94  71  94 /  30  50  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/ZIBURA/KEEGAN
Hazardous weather outlook, Jun 25, 3:41 AM EST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 AM EDT SAT JUN 25 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260845-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
441 AM EDT SAT JUN 25 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TODAY. STORMS WILL BECOME MOST NUMEROUS SOUTH OF A LINE FROM
GAINESVILLE TO ST. AUGUSTINE BY EARLY AFTERNOON. A FEW STORMS IN
THIS AREA MAY BECOME STRONG. DAMAGING WIND GUSTS...HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS.

PATCHES OF SMOKE WILL PRIMARILY REMAIN CONFINED TO AREAS NEAR AND
JUST EAST OF THE HONEY PRAIRIE WILDFIRE COMPLEX.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A TYPICAL SUMMERTIME THUNDERSTORM PATTERN IS EXPECTED. LOCALLY
HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD-
TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Special weather statement, Jun 25, 3:16 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT...COR
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT SAT JUN 25 2011

FLZ037-040-252100-
MARION-PUTNAM-
416 PM EDT SAT JUN 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS...SMALL HAIL AND
FREQUENT LIGHTNING VALID UNTIL 500 PM EDT...

AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST
OF PALATKA TO 8 MILES NORTHWEST OF JUNIPER SPRINGS...MOVING EAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND ORANGE
SPRINGS...MANNVILLE...JOHNSON...INTERLACHEN...HOLLISTER...HOG
VALLEY...SALT SPRINGS...PALATKA...JUNIPER SPRINGS AND WELAKA THROUGH
500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2918 8191 2956 8201 2970 8180 2967 8152
      2949 8152 2945 8149 2936 8149 2932 8167
      2928 8164 2916 8164
TIME...MOT...LOC 2010Z 276DEG 15KT 2960 8171 2926 8178

SHASHY
Special weather statement, Jun 25, 3:31 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT SAT JUN 25 2011

GAZ162-252100-
ECHOLS-
431 PM EDT SAT JUN 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ECHOLS
COUNTY FOR STRONG WINDS VALID UNTIL 500 PM EDT...

AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ECHOLS COUNTY...OR 5 MILES
NORTHEAST OF STATENVILLE...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY
THROUGH 500 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3071 8276 3061 8291 3073 8306 3083 8290
TIME...MOT...LOC 2031Z 289DEG 9KT 3074 8295

ZIBURA
Special weather statement, Jun 25, 3:32 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EDT SAT JUN 25 2011

FLZ033-038-252115-
FLAGLER-ST. JOHNS-
432 PM EDT SAT JUN 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN ST.
JOHNS AND NORTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL
AND FREQUENT LIGHTNING VALID UNTIL 515 PM EDT...

AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF HASTINGS...OR 2
MILES SOUTH OF EAST PALATKA...MOVING EAST AT 5 TO 10 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HASTINGS AND ANDALUSIA
THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2944 8148 2949 8152 2957 8153 2973 8152
      2975 8137 2946 8133
TIME...MOT...LOC 2031Z 270DEG 6KT 2962 8157

SHASHY
Special weather statement, Jun 25, 4:05 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT SAT JUN 25 2011

GAZ150>152-252130-
BRANTLEY-PIERCE-WARE-
505 PM EDT SAT JUN 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN WARE...
SOUTHERN PIERCE AND WESTERN BRANTLEY COUNTIES FOR STRONG WINDS VALID
UNTIL 530 PM EDT...

AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF BLACKSHEAR...MOVING EAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
SUNNYSIDE...DEENWOOD AND BLACKSHEAR THROUGH 530 PM EDT. GUSTY WINDS
OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3124 8200 3114 8226 3126 8240 3136 8214
TIME...MOT...LOC 2105Z 285DEG 8KT 3129 8215

ZIBURA
Special weather statement, Jun 25, 4:41 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT SAT JUN 25 2011

GAZ150-151-252215-
PIERCE-WARE-
541 PM EDT SAT JUN 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL WARE
AND SOUTHWESTERN PIERCE COUNTIES FOR STRONG WINDS VALID UNTIL 615 PM
EDT...

AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF DEENWOOD...OR 5
MILES NORTHWEST OF WAYCROSS...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDHAM...DEENWOOD...
WAYCROSS AND SUNNYSIDE THROUGH 615 PM EDT. GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3122 8221 3121 8222 3122 8223 3122 8224
      3123 8228 3119 8228 3112 8244 3127 8246
      3132 8231
TIME...MOT...LOC 2141Z 298DEG 5KT 3127 8239

ZIBURA
Special weather statement, Jun 25, 4:44 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 PM EDT SAT JUN 25 2011

GAZ152-153-252215-
BRANTLEY-INLAND GLYNN-
544 PM EDT SAT JUN 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BRANTLEY AND WESTERN GLYNN COUNTIES FOR STRONG WINDS VALID UNTIL 615
PM EDT...

AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF THALMANN...OR 14 MILES
NORTHEAST OF NAHUNTA...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...ATKINSON AND THALMANN
THROUGH 615 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3113 8186 3127 8194 3135 8166 3126 8158
TIME...MOT...LOC 2144Z 272DEG 4KT 3130 8176

ZIBURA

The radar

The Jacksonville radar (KJAX), 88 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brantley

When
June 25, 5:10 PM EST
Where
Brantley County, 2.83 mi NNE of Waynesville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.270, -81.790

Trees and power lines were blown down near Browntown Road. The time of the event was based on radar imagery.

Thunderstorm Wind, Glynn

When
June 25, 6:24 PM EST
Where
Glynn County, 2.16 mi SSE of Jekyll Is
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
31.040, -81.420

Half-inch hail, strong wind gusts and tree and limb damage was reported near the Jekyll Island Causeway.

Thunderstorm Wind, Camden

When
June 25, 6:45 PM EST
Where
Camden County, 7.41 mi ESE of Harriets Bluff
Measured
50 kt (58 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
30.840, -81.460

Tree branches 4 to 5 inches in diameter were blown down across Cumberland Island National Seashore. The time of damage was based on radar imagery.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308746, 308748, 308747.